Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 356, NWS Nashville, TN

August 3, 20114 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2011, 9:48 PM CDT for 4 counties in Tennessee. It was in force for 27 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2011, 9:48 PM CDT (02:48 UTC)
Expired
Aug 3, 2011, 10:15 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Bedford County, TN, Marshall County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 70 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 9:50 PM CDTHAIL 0.52 N Chapel Hill, TNMARBLE SIZE HAIL JUST NORTH OF CHAPEL HILL.
Aug 3, 10:00 PM CDTTSTM WND DMG6 E Chapel Hill, TNTREES AND POWER LINES BLOWN DOWN IN UNIONVILLE
Aug 3, 10:00 PM CDTTSTM WND DMGChapel Hill, TNTREE BLOWN DOWN ON POWER LINES NEAR CHAPEL HILL.
Aug 3, 10:05 PM CDTTSTM WND DMG1 N Shelbyville, TNTREES DOWN ON CARS AND WALL OF BUILDING BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5553 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5553 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WUUS54 KOHX 040248
SVROHX
TNC003-117-149-187-040315-
/O.NEW.KOHX.SV.W.0356.110804T0248Z-110804T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
948 PM CDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  WESTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1015 PM CDT

* AT 947 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CHAPEL
  HILL...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHELBYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3567 8682 3568 8681 3579 8665 3555 8636
      3540 8657
TIME...MOT...LOC 0248Z 319DEG 17KT 3566 8666

$$

FORECASTER: ROSE
1 follow-up statement
316 
WWUS54 KOHX 040305
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 PM CDT WED AUG 3 2011

TNC149-040315-
/O.CAN.KOHX.SV.W.0356.000000T0000Z-110804T0315Z/
RUTHERFORD TN-
1005 PM CDT WED AUG 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RUTHERFORD COUNTY
IS CANCELED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3547 8663 3549 8665 3563 8679 3565 8680
      3570 8667 3569 8664 3549 8650 3544 8661
TIME...MOT...LOC 0305Z 332DEG 24KT 3559 8670

$$

TNC003-117-040315-
/O.CON.KOHX.SV.W.0356.000000T0000Z-110804T0315Z/
BEDFORD TN-MARSHALL TN-
1005 PM CDT WED AUG 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MARSHALL AND NORTHWESTERN BEDFORD COUNTIES UNTIL 1015 PM CDT...

AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
NORTHEAST OF LEWISBURG...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN MARSHALL AND NORTHWESTERN BEDFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3547 8663 3549 8665 3563 8679 3565 8680
      3570 8667 3569 8664 3549 8650 3544 8661
TIME...MOT...LOC 0305Z 332DEG 24KT 3559 8670

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:02 PM CDT, 46 minutes earlier.

Area forecast discussion, Aug 3, 9:02 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
902 PM CDT WED AUG 3 2011

.DISCUSSION...WEAK FRONTAL SYSTEM EXTENDS ACROSS THE MID SOUTH
FROM CENTRAL AR TO MIDDLE TENNESSEE AND THEN NEWD INTO THE WVA
AREA. SYSTEM IS KICKING OFF SCATTERED TSTMS. A FEW STORMS ARE
STRONG ENOUGH TO DEPOSIT SVR HAIL. CURRENTLY HAVE SCATTERED
THUNDER THROUGH MIDNIGHT AND THEN TONING DOWN TO ISOLATED. MAY
EXTEND THIS PERIOD OF SCT TSTMS OVERNIGHT UNLESS THINGS START TO
TONE DOWN IN THE NEAR FUTURE.

A BIT COOLER TOMORROW WITH LIGHT COOL ADVECTION BOURNE ON NLY
WINDS. HOWEVER...GIVEN THE STRONG UPPER RIDGE ALOFT TOMORROWS HIGHS
WILL STILL BE IN THE MID 90S MOST AREAS.

WILL KEEP THE CURRENT FORECAST AS IS...WITH POSSIBLE ADJUSTMENTS
TO ACCOMODATE CONVECTIVE TRENDS.

JLM

&&

.PREV DISCUSSION... /ISSUED 623 PM CDT WED AUG 3 2011/

UPDATE...ADDED AVIATION SECTION.

AVIATION...BNA/CSV...SFC BOUNDARY EXPECTED TO PUSH SOUTHWARD
ACROSS MIDDLE TENNESSEE TONIGHT, BRINGING SCATTERED CONVECTION
LATER THIS EVENING AND POSSIBLY LASTING INTO THE EARLY MORNING.
AFTERWARDS, LOOK FOR A NORTH WIND AND A MORE STABLE ENVIRONMENT,
WITH VFR CONDITIONS FORECAST FOR TOMORROW.

PREV DISCUSSION... /ISSUED 324 PM CDT WED AUG 3 2011/

DISCUSSION...THE PRESSURE COOKER LID HAS REMAINED INTACT SO FAR
THIS AFTERNOON...SENDING TEMPS OVER 100 FOR THE WEST HALF OF THE
MID STATE. JUICY DEW POINTS HAVE PUSHED HEAT INDEX VALUES OVER 110
IN SOME AREAS. SKIES HAVE REMAINED TOTALLY SUNNY...EXCEPT FOR SOME
CONVECTIVE DEBRIS CLOUDS OVER OUR NORTHEAST COUNTIES.

THE HEAT IS THE BIG STORY...AND AN EXCESSIVE HEAT WARNING WILL
REMAIN IN PLACE OVER OUR WESTERN COUNTIES UNTIL 7 PM. ALSO AT
7 PM...WE WILL SCALE BACK THE REMAINING HEAT ADVISORY TO LINE UP
WITH AREAS EXPECTED TO REACH DANGER LEVEL TOMORROW (105 HEAT
INDEX) AND TO BETTER ALIGN WITH NEIGHBORING OFFICES.

THE NEXT CONCERN WILL BE THUNDERSTORM POTENTIAL. A SURFACE BOUNDARY
WILL MOVE ACROSS THE MID STATE THIS EVENING. IT WOULD SEEM
REASONABLE THAT A FRONT ENCOUNTERING SUCH A HOT AND HUMID AIR MASS
WOULD RESULT IN AT LEAST SOME THUNDERSTORMS...AND ALL THE SHORT
RANGE MODELS WE HAVE VIEWED SHOW RAPID THUNDERSTORMS DEVELOPMENT
OVER THE NEXT FEW HOURS. SO FAR...NOT MUCH HAS DEVELOPED. BUT WE
WILL MAINTAIN OUR 40-50 PERCENT RAIN CHANCES WITH EXPECTATIONS
THAT THE CAP WILL INDEED BE BROKEN. SOME OF THE EXPECTED
THUNDERSTORMS COULD BE BRIEFLY SEVERE WITH DAMAGING DOWNBURST
WINDS POSSIBLE. OTHERWISE...HEAVY DOWNPOURS AND LIGHTNING WILL BE
THE MAIN IMPACTS. WE EXPECT SCT THUNDERSTORMS OVER THE NORTH FROM
5 PM TO 9 PM...AND OVER THE SOUTH FROM 7 PM TO 11 PM.

ON THURSDAY...THE HEAT WILL BACK OFF AS THE FRONT SLIDES TO OUR
SOUTH. A HEAT ADVISORY (MEANING HX VALUES FROM 105-110) WILL COVER
GENERALLY OUR SOUTHERN AND FAR WESTERN COUNTIES. THERE WILL BE A
SLIGHT CHANCE FOR THUNDERSTORMS...MAINLY OVER THE SOUTHWEST.

THE PATTERN THROUGH THE REST OF THE FORECAST PERIOD WILL NOT BE AS
HOT...BUT IT WILL BE WARM AND HUMID...AND MUCH MORE UNSETTLED.
THE RIDGE WILL PULL WEST...ALLOWING A NORTHWEST UPPER FLOW TO
DEVELOP OVER THE TN VALLEY. THIS WILL BRING PERIODIC WEATHER
SYSTEMS...INCLUDING SOME MCS/S OUR WAY. IT IS IMPOSSIBLE TO PIN
DOWN EXACT TIMING OF CONVECTION THAT FAR IN THE FUTURE...SO WE
WILL SPREAD GENERALLY LOW POPS THROUGHOUT THE EXTENDED FORECAST.
SOME PERIODS WILL PROBABLY HAVE NOTHING AND OTHERS WILL HAVE LARGE
CLUSTERS OF STORMS...WE WILL JUST HAVE TO TAKE IT ONE DAY AT A TIME.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      77  95  74  95 /  50  20  10  40
CLARKSVILLE    73  94  72  94 /  50  20  10  40
CROSSVILLE     73  90  67  89 /  50  10  10  30
COLUMBIA       76  96  74  96 /  50  30  20  40
LAWRENCEBURG   75  97  73  95 /  50  30  20  40
WAVERLY        74  96  72  95 /  50  30  20  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TNZ022-024-056>058-060-
061-075-077-093>095.

&&
Hazardous weather outlook, Aug 3, 5:43 AM CDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CDT WED AUG 3 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
543 AM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

HEAT ADVISORY IS IN EFFECT FOR LOCATIONS WEST OF THE CUMBERLAND
PLATEAU THIS AFTERNOON AND TONIGHT. HOT TEMPERATURES AND HUMIDITY
WILL DRIVE AFTERNOON HEAT INDICES INTO THE 105 TO 110 DEGREE RANGE.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. DAMAGING WIND IS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HEAT ADVISORY IS ALSO IN EFFECT FOR LOCATIONS WEST OF THE
CUMBERLAND PLATEAU THURSDAY. TEMPERATURES AND HUMIDITY WILL
PUSH AFTERNOON HEAT INDICES TO AROUND 105 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Special weather statement, Aug 3, 7:35 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
735 PM CDT WED AUG 3 2011

TNZ028-062-040145-
WILSON-RUTHERFORD-
INCLUDING THE CITIES OF...LEBANON...MOUNT JULIET...MURFREESBORO
735 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER
SOUTHERN WILSON AND NORTHERN RUTHERFORD COUNTY...

AT 728 PM, DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS LOCATED AROUND WALTER HILL, LASCASSAS, AND MILTON,
AND EXTENDED NORTHWARD TO JUST ACROSS THE WILSON COUNTY LINE.
THESE STORMS ARE MOVING TOWARD THE SOUTHEAST AROUND 15 MILES AN
HOUR, AND ARE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MILES AN
HOUR, SMALL HAIL, FREQUENT LIGHTNING, AND TORRENTIAL RAINFALL.
BRIEF, MINOR FLOODING IS POSSIBLE WITH THESE STORMS.

ROSE
Special weather statement, Aug 3, 7:48 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT WED AUG 3 2011

TNZ031-033-040115-
JACKSON-OVERTON-
748 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND OVERTON COUNTIES...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
GAINESBORO TO LIVINGSTON...OR ALONG A LINE EXTENDING FROM GAINESBORO
TO LIVINGSTON...MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3649 8579 3646 8556 3640 8550 3645 8548
      3643 8530 3631 8512 3623 8510 3627 8546
      3630 8547 3630 8550

ROSE
Local storm report, Aug 3, 8:42 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             WOODBURY                35.82N 86.07W
08/03/2011  E1.00 INCH       CANNON             TN   TRAINED SPOTTER

            SPOTTER IN WOODBURY REPORTED QUARTER SIZE HAIL.

&&

JLM
Local storm report, Aug 3, 8:44 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
844 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             5 E EAGLEVILLE          35.74N 86.56W
08/03/2011  E0.75 INCH       RUTHERFORD         TN   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED NEAR EAGLEVILLE.

&&

JLM
Local storm report, Aug 3, 9:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             12 NW MANCHESTER        35.59N 86.23W
08/03/2011  E0.75 INCH       COFFEE             TN   TRAINED SPOTTER

            MARBLE SIZE HAIL REPORTED IN BEECH GROVE.

&&

JLM
Local storm report, Aug 3, 9:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
946 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     11 NNE SHELBYVILLE      35.64N 86.37W
08/03/2011                   BEDFORD            TN   LAW ENFORCEMENT

            2 TREES BLOWN DOWN ON COOP ROAD.

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:48 PM CDTSpecial Weather StatementOHXOverton27 min
Aug 3, 7:49 PM CDTFlash Flood WarningOHXRutherford, Wilson3 hr
Aug 3, 7:58 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton32 min
Aug 3, 8:10 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford35 min
Aug 3, 8:14 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford31 min
Aug 3, 8:35 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam25 min
Aug 3, 10:10 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Maury, Williamson35 min
Aug 3, 10:12 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall33 min
Aug 3, 10:38 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Wayne37 min
Aug 3, 11:12 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall33 min
Aug 3, 11:38 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence22 min
Aug 4, 5:16 AM CDTSpecial Weather StatementOHXWayne29 min
Aug 4, 5:20 AM CDTSevere Thunderstorm WarningOHXWayne25 min
Aug 4, 5:39 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne36 min
Aug 4, 6:02 PM CDTSpecial Weather StatementOHXMarshall28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.